MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 09015124190
Medical Device Problem Codes High Test Results (2457); Contamination /Decontamination Problem (2895); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 3 patients' samples tested with elecsys alpha-fetoprotein (afp) assay on a cobas 8000 e 801 analyzer.Sample 1: initial result: 23.3 ng/ml.1st repeat result: 2.5 ng/ml.2nd repeat result: 2.49 ng/ml.Sample 2: initial result: 22.9 ng/ml.1st repeat result: 2.79 ng/ml.2nd repeat result: 2.77 ng/ml.Sample 3: initial result: 12.7 ng/ml.1st repeat result: 1.7 ng/ml.2nd repeat result: 1.69 ng/ml.The initial results did not match the patients' clinical diagnosis, and the samples were repeated.The 2nd repeat results were obtained from another e 801.No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
The afp reagent expiration date was not provided.The cobas e 801 module serial number was (b)(6).The field service engineer checked the instrument and found that the sample probe was not clean.He replaced the sample probe.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem based on the information provided.The cause of the event could not be determined.

Brand Name
ELECSYS AFP
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22484085
Report Number1823260-2025-02126
Device Sequence Number8669204
Product Code LOJ
UDI-Device Identifier07613336172025
UDI-Public07613336172025
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K220176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09015124190
Device Lot Number801769
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown